MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION NEEDLE'S EYE FEMORAL SNARE AND WORKSTATION; DXE CATHETER, EMBOLECTOMY

COOK VANDERGRIFT INC LEAD EXTRACTION NEEDLE'S EYE FEMORAL SNARE AND WORKSTATION; DXE CATHETER, EMBOLECTOMY
Model Number G26517
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Cardiac Perforation (2513)
Date of Event 02/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The event occurred during the procedure.The patient: female, 80s years old the lead implanted in the right ventricle was removed with a needles eye snare from the right inguinal.The tip of the lead implanted in the right atrium came off by pulling from the upper extremity, therefore, the needles eye snare, which had been used for right ventricle.Was attempted to be used to grasp.However, several attempts to grasp failed though the needles eye snare was able to touch the lead.The operator noticed the blood pressure dropping, and it was suspected that cardiac tamponade occurred.Pericardiocentesis was done, and the blood pressure recovered though much blood as expected was not drawn out.Transfusion was decided not to be done by anesthesiology department because the hemodynamics became stable to decide to remove the lead in atrium.The needles eye snare was replaced with an en snare (mmj) to grasp the lead in atrium to remove from the right inguinal.The patient condition after the procedure: stable.As it was not unsure which part was damaged, the operator discussed with vascular surgery to determine if small thoracotomy should be done to remove clots, which was thought to accumulate.As a result of discussion among cardiology, vascular surgery and anesthesiology department, surgical operation was not done because of the patient stable condition.The operator's comment: i assume that the sheath (not snare) of the needles eye snare might scratch and damage the tissue abound the right atrium.(see attached photo).The sales rep's comment: i told the operator about a case that perforation occurred due to a threader of a needles eye snare (dr.(b)(6), (b)(6) hospital, an article issued).The operator determined that the cause of this event was due to rubbing with the sheath repeatedly since the operator did not use the threader for the most part.
 
Additional Manufacturer Narrative
Blank fields on this form indicated the information is unknown, unchanged, or unavailable.The udi information per 21cfr 803.52(c)(4) and 21 cfr 803.50(b) that is required is reasonably unknown due to the device itself was discarded/not returned for investigation after manufacturer requested for the return.The event is currently under investigation.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.E1: (b)(6).This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
The udi information per 21cfr 803.52(c)(4) and 21 cfr 803.50(b) that is required is reasonably unknown due to the device itself was discarded/not returned for investigation after manufacturer requested for the return.E1 - postal code: (b)(6).E1 - phone number: (b)(6) per complaint attachment of communication, the device was not returned for a physical investigation because the device was discarded; therefore, a physical investigation could not be performed, and the customer's complaint is acknowledged, but could not be confirmed, other than by the customer's testimony.The complaint/event that was entered and reported within trackwise: "cardiac tamponade during using an nse".The device history record (dhr) was reviewed.There were no signs that the device was nonconforming or that the device was not manufactured to current specifications.This complaint mode will be tracked, trended and monitored in cvi complaint handling and post market surveillance procedures.A risk assessment will be performed within the complaint summary tab of trackwise.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the event occurred during the procedure.The patient: female, 80s years old.The lead implanted in the right ventricle was removed with a needle's eye snare from the right inguinal.The tip of the lead implanted in the right atrium came off by pulling from the upper extremity, therefore, the needle's eye snare, which had been used for right ventricle.Was attempted to be used to grasp.However, several attempts to grasp failed though the needle's eye snare was able to touch the lead.The operator noticed the blood pressure dropping, and it was suspected that cardiac tamponade occurred.Pericardiocentesis was done, and the blood pressure recovered though much blood as expected was not drawn out.Transfusion was decided not to be done by anesthesiology department because the hemodynamics became stable to decide to remove the lead in atrium.The needle's eye snare was replaced with an en snare (mmj) to grasp the lead in atrium to remove from the right inguinal.The patient condition after the procedure: stable.As it was not unsure which part was damaged, the operator discussed with vascular surgery to determine if small thoracotomy should be done to remove clots, which was thought to accumulate.As a result of discussion among cardiology, vascular surgery and anesthesiology department, surgical operation was not done because of the patient stable condition.The operator's comment: i assume that the sheath (not snare) of the needle's eye snare might scratch and damage the tissue abound the right atrium.(see attached photo).The sales rep's comment: i told the operator about a case that perforation occurred due to a threader of a needle's eye snare (dr.(b)(6), (b)(6) hospital, an article issued).The operator determined that the cause of this event was due to rubbing with the sheath repeatedly since the operator did not use the threader for the most part.

Brand Name
LEAD EXTRACTION NEEDLE'S EYE FEMORAL SNARE AND WORKSTATION
Common Device Name
DXE CATHETER, EMBOLECTOMY
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690 6065
Manufacturer (Section G)
COOK VANDERGRIFT INC.
1186 montgomery lane
vandergrift PA 15690
PA   15690
Manufacturer Contact
timothy vogel
1186 montgomery lane
cook vandergrift inc
vandergrift, PA 15690-6065
7248458621
MDR Report Key21364518
Report Number2522007-2025-00001
Device Sequence Number8416292
Product Code DXE
UDI-Device Identifier10827002265179
UDI-Public(01)10827002265179(17)260930(10)N199542
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K961992
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberG26517
Device Catalogue NumberLR-NES001
Device Lot NumberN199542
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EN SNARE (MMJ).; EN SNARE (MMJ).
Patient Age80 YR
Patient SexFemale